Addiction Survivors

Reply
Unread 01-24-2007, 06:59 PM   #1
bigchz
Member
 
bigchz's Avatar
 
Posts: 33
Default Wellbutrin and Suboxone

I recently had a relapse and got back on Suboxone, after telling my doctor what had happened. I told him that I wanted to taper off of the stuff completely, because I'm tired of being dependent on any form of medicine to go about my daily life. He told me that he recommended at LEAST a 3 month taper, but told me to go at my own pace based on how I felt. This was 3 weeks ago, and I'm already down to 2 mg of Suboxone. I'm not really feeling any withdrawals, but I am feeling a little bit of depression. The doc told me that the Wellbutrin might make the taper a little easier, but I've yet to notice anything at all from it.

Is Wellbutrin effective while taking Suboxone? I know that Suboxone floods all of your opiate receptors (or something like this) and doesnt allow much room for anything else. The only reason I ask is I know that Wellbutrin works in a similar way by increasing the flow of dopamine in your brain.. but wouldnt the Suboxone block this out? This may seem like a stupid question, but it's really been bugging me lately. I don't want to take something if it's not even going to work. Please only reply if you are somewhat certain of your answer.

Thanks
bigchz is offline   Reply With Quote
Unread 01-31-2007, 09:39 PM   #2
RemissionRocks
Senior Member
 
Posts: 788
Default

i just went to my suboxone doctor recently and he offered me either cymbalta or wellbutrin. i chose cymbalta because of the tv advertisements. im almost certain suboxone doesnt prevent either of these medications from working...
RemissionRocks is offline   Reply With Quote
Unread 01-31-2007, 10:15 PM   #3
glimmertwin
Senior Member
 
Posts: 704
Default

bigchz -

You know, I have wondered the exact same thing. I've been taking Wellbutrin and Subutex for nearly two years now. I've upped the sub dosage a couple of times in order to relieve my depression, because none of the AD's work. I tried Cymbalta back in 2004, when it was new, and according to my then-doctor, it worked pretty much the same way that Effexor did. That is what I was taking when he made me switch over to Cymbalta. And it wasn't a taper or anything, it was just a switcharoo, and it resulted in a one-week hospital stay on the 8th floor (the place for mental patients). This switch caused me to have a psychotic episode, so just for the heck of it, nobody should ever ever jump from one AD to another.

And now, I'm seriously thinking of tapering off Wellbutrin because I don't see that it does anything - good or bad, just nothing. So why take it? I'm at a point where I really want to take the minimal amount of medications. At one time, I was on 6, and I felt non-human.

If you're feeling depression during your quick taper from sub,I can't help but thing that you need more sub. At least for me, a higher dose of sub is better for me, for the depression.


I hope you get to feeling better soon. Please keep us posted.

Sheryl
glimmertwin is offline   Reply With Quote
Unread 02-02-2007, 03:21 AM   #4
nursejoan
Senior Member
 
nursejoan's Avatar
 
Posts: 555
Default

Dear bigchz
I hope your doing well. my dr. wanted to take me off the visteral that I was taking daily and put me on Prozac. I told him I would like to try with just the suboxine since the only reason that I was depressed was because I was a addict for 8 years. I have been off the visteral and on just my suboxine for 1 month and I feel great. I don't know better then your dr. but do you really need antidepressants? the subjoxone works wonders. best of luck with your successful recovery. momovsix
momovsix
nursejoan is offline   Reply With Quote
Unread 02-02-2007, 04:10 AM   #5
ryannnn65
 
Posts: 0
Default

I take wellbutrin with suboxone, but I don't feel it. It may be doing something, but it is not significant enough for me to tell the difference.

However, I am used to being on strong stimulants and am used to any stimulent effect. So in your case, you might notice a difference.

There is no containdications that I am aware of between suboxone sub wellbutrin, they act very differently on your brain.
ryannnn65 is offline   Reply With Quote
Unread 02-02-2007, 04:13 AM   #6
ryannnn65
 
Posts: 0
Default

Your right about Wellbutrin helping the flow of dopamine. Suboxone works at the opiate receptors, but it is believed that dopamine and the opiate receptors are very closely related, and help one an other. However, if anything this makes dopamine, or its, flow, or whatever, more effective. For example, amphetamines and opiates when taken together, have a synergistic effect. Wellbutrin is sort of like an amphetamine in the way it works (though feels nothing like it) so if anything, sub would help the wellbutrin work.
ryannnn65 is offline   Reply With Quote
Unread 02-02-2007, 04:14 AM   #7
OhioMike
Senior Member
 
Posts: 11,394
Default

Ryan Wrote:
However, I am used to being on strong stimulants and am used to any stimulent effect. So in your case, you might notice a difference.
************************************************** ************

Ryan, thank you for sharing.

God Bless, Mike
OhioMike is offline   Reply With Quote
Unread 02-02-2007, 12:04 PM   #8
NancyB
Administrator
 
Posts: 22,158
Default

bigchz, Wellbutrin is effective while taking buprenorphine in that it is not affected by any of the opiate blocking properties of the buprenorphine. Will it be effective for you, is what you will have see.

Please be mindful of this though:
It may take 4 weeks or longer before you feel the full benefit of bupropion. Continue to take bupropion even if you feel well. Do not stop taking bupropion without talking to your doctor. Your doctor will probably decrease your dose gradually.

From: http://www.nlm.nih.gov/medlineplus/d...r/a695033.html

I hope that helps to answer your question.

Nancy
NancyB is offline   Reply With Quote
Unread 09-11-2012, 05:02 PM   #9
CrazyCraig
Junior Member
 
Posts: 1
Default

I am getting OFF Subutex (because it no longer "takes the edge off" for me after 4 months) and getting ON Wellbutrin for what i consider to be the real problem for recovering opiate addicts like myself - Depression.

Subutex works great for a while (especially when detoxing from opiates) it helped eliminate cravings and made getting off opiates a possibility for me. But i noticed after taking it for a couple months that it was no longer having the same effect on me. Maybe tolerance built for buprenorphine ? Im not sure, but i found myself feeling tired constantly and completely unhappy.

So i stopped taking Subutex 2 days ago and have been on Wellbutrin for 2 days now and not feeling anything at all - no effect from the bupropion. I thought Wellbutrin was supposed to be a barbiturate and give some sort of "euphoria" ? Is it not working because of the Subutex still in my system ??

Just asking because it seems as though the Buprenorphine "Blockade Effect" on my opiate receptors is ALSO Blocking the effects of the Wellbutrin !
CrazyCraig is offline   Reply With Quote
Unread 09-11-2012, 07:03 PM   #10
NancyB
Administrator
 
Posts: 22,158
Default

Hi CrazyCraig, how much subutex were you taking? Sometimes when a person's dose is too high they get lethargic and depressed. So that's something to keep in mind.

Wellbutrin isn't a barbituate, it's an atypical anti-depressant that works on dopamine instead of SSRIs and SSNRIs that work on serotonin and norepinephrine. The bupropion would not be blocked by the buprenorphine.

From:
http://www.ncbi.nlm.nih.gov/pubmedhealth/PMH0000970/
"It may take 4 weeks or longer before you feel the full benefit of bupropion."

Hope that helps.

Nancy
__________________
Important disclaimer: Any information in this post is not and does not constitute medical advice under any circumstances. Addiction Survivors, Inc. does not warranty or guarantee the accurateness, completeness, adequacy or currency of the information contained in or linked to the Site. Your use of information on the Site or materials linked to the Site is entirely at your own risk. NEVER take any online advice over that of a qualified healthcare provider. Any information contained on AddictionSurvivors.org should only serve to inspire further investigation with credible, verifiable references sources such as your physician or therapist.
NancyB is offline   Reply With Quote
Reply

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off




All times are GMT -4. The time now is 06:17 PM.


Powered by vBulletin® Version 3.8.7
Copyright ©2000 - 2014, vBulletin Solutions, Inc.
© 2014 Addiction Survivors